| Model Number |
400SMTHXSFT0203 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
07/07/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the posterior communicating arteries (pcom) using penumbra smart coils (smart coils).During the procedure, while advancing a smart coil halfway through its introducer sheath, the smart coil became stuck; therefore, it was removed.The procedure was completed using another smart coil.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results; the pet lock was intact on the proximal end of its pusher assembly.The pusher assembly was kinked approximately 97.5 cm from its proximal end.The embolization coil was intact with its pusher assembly.Conclusions: evaluation of the returned smart coil could not confirm the device getting stuck in its introducer sheath.Further evaluation of the returned smart coil revealed a kink in the pusher assembly.If the device forcefully advanced against resistance, damage such as this may occur.During the functional test, the smart coil was advanced out of its introducer sheath without an issue.The smart coil was also advanced through a demonstration microcatheter with resistance due to the kink in the pusher assembly.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.